MAUDE Adverse Event Report: DEPUY SPINE INC MNTR OC PLATE SMALL; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

DEPUY SPINE INC MNTR OC PLATE SMALL; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188362031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the surgery for fusion procedure between o-c2 treating cervical myelopathy.During the surgery, the plate is break-off.No further information is available.Concomitant device reported: unknown bender (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.This report is for (1) mntr oc plate small.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary: the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that mntr oc plate small was broken.We received both the pieces.No other issues were identified.The dimensional inspection was not performed for the that mntr oc plate small due to post manufacturing damage.The observed broken condition of the components is consistent with the complaint condition.The device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of mntr oc plate small.While no definitive root cause could be determined, it is probable component was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for mntr oc plate small was conducted identifying that lot number wa25736 was released in a single batch.Batch1: lot was released on 30 apr 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d9, h3, h6.

Brand Name
MNTR OC PLATE SMALL
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11969606
Report Number1526439-2021-01199
Device Sequence Number17234946
Product Code NKG
UDI-Device Identifier10705034158877
UDI-Public10705034158877
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188362031
Device Catalogue Number188362031
Device Lot NumberWA25736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/26/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BENDING INSTRUMENTS